Algorithms for Time-Varying Networks of Many-Server Fluid Queues
INFORMS Journal on Computing · 2014 · Volume 26 · Issue 1
Abstract
Motivated by large-scale service systems with network structure, we introduced in a previous paper a time-varying open network of many-server fluid queues with customer abandonment from each queue and time-varying proportional routing among the queues, and showed how performance functions can be determined. The deterministic fluid model serves as an approximation for the corresponding non-Markovian stochastic network of many-server queues with Markovian routing, experiencing periods of overloading at the queues. In this paper we develop a new algorithm for the previous model and generalize the model to include non-exponential service-time distributions. In this paper we report results of implementing the algorithms and studying their computational complexity. We also conduct simulation experiments to confirm that the algorithms are effective in computing the performance functions and that these performance functions provide useful approximations for the corresponding stochastic models.
Keywords
queues with time-varying arrival rates, nonstationary queues, queueing networks, many-server queues, deterministic fluid models, fluid approximation, nonstationary networks of fluid queues, customer abandonment, non-Markovian queues
Enable JavaScript for citation tools and additional paper interactions.